Potential fluconazole-induced carbamazepine toxicity.
Аннотация
OBJECTIVE
To report a case of carbamazepine toxicity resulting from a drug interaction with fluconazole, and to review the possible mechanisms of this interaction.
DATA SOURCES: Medical record review.
DATA SYNTHESIS: A 33-year-old white man with a history of mental retardation and seizures experienced stupor due to carbamazepine toxicity after fluconazole was initiated. The patient had been taking carbamazepine for several years and maintained stable therapeutic concentrations. He started fluconazole therapy after developing a rash presumably due to candidiasis. After admission to the hospital for carbamazepine toxicity, both fluconazole and carbamazepine were withheld and the patient returned to his normal baseline mental status once the carbamazepine concentration declined to a therapeutic range. Carbamazepine was restarted and the patient experienced no further adverse events. Carbamazepine is metabolized by the cytochrome P450 3A4 isoenzyme. Fluconazole is renally excreted but has been noted to inhibit CYP3A4. Fluconazole has also been noted to increase phenytoin concentrations.
CONCLUSIONS
Fluconazole may cause carbamazepine toxicity presumably by inhibiting the cytochrome P450 3A4 isoenzyme.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.